MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO TA; STAPLER, SURGICAL
Model Number TA3035S
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during an open anterior resection, during stapling of the sigmoid colon, the stapler did not engage into firing position.A second stapler was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the instrument was received with a fully applied 3.5mm single use loading unit (sulu).Identifying witness mark from automatic firing fixture was present on instrument handle.Two malformed staples were stuck in two of the pusher finger slots.Both pusher fingers were damaged.Functionally, the two malformed staples were removed.The pushers on the sulu were reset and the sulu reloaded into the instrument.The jaw closes smoothly.The pin slide advances fully.The handle actuates smoothly into pre-clamped and clamped position.The jaw opens, handle unlocks, and pin slide retracts when black release button was depressed.The instrument and sulu were cycled with acceptable results.It was reported that the instrument did not fire.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The issue can occur if the device was applied over thick tissue exceeding the recommended tissue range.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: tissue thickness should be carefully evaluated before firing any stapler.Refer to specification chart and the tissue compression re quirement section.Tissue compression requirement refers to the compression requirement of each staple size.The ta loading units should not be used on tissue that will not comfortably compress, or that compresses to less than, the specified compression requirements, displacement may occur, and or hemostasis may not be obtained.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18986600
Report Number2647580-2024-01388
Device Sequence Number2868408
Product Code GAG
UDI-Device Identifier10884521043114
UDI-Public10884521043114
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K231491
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTA3035S
Device Catalogue NumberTA3035S
Device Lot NumberP3C0216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer05/01/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown